MAUDE Adverse Event Report: US ENDOSCOPY RAPTOR; GRASPING DEVICE

US ENDOSCOPY RAPTOR; GRASPING DEVICE
Model Number 00711178
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in process; a follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported via medsun report #(b)(4) that during a patient procedure their raptor grasping device - mini did not open once in the patient's airway.The procedure was completed successfully using a different device.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
The device was returned to steris for evaluation.A quality systems specialist tested the device and found that the jaws would not open when actuating the handle.The quality systems specialist opened the jaws manually by hand and then the jaws were able to open and close with the handle as expected.An exact cause could not be determined.It is unknown if the user facility tested that the device for proper operation prior to use as indicated in the instructions for use.The raptor grasping device - mini instructions for use states, "the following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force, attempting to pass or open the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position, and actuating the device when the handle is at an acute angle in relation to the sheath.Do not use if the device is damaged or if the sterile barrier has been compromised.Save the device and packaging and contact your local steris endoscopy product specialist.Prior to use: 4.Visually inspect the device for damage.6.Actuate the device by moving the slider on the handle back and forth to confirm that the grasping jaws open and close smoothly.If the unit does not function properly, or there is evidence of damage (e.G.Bends, kinks, misshapen jaws, misaligned jaws, exposed wires) do not use this product and contact your local product specialist." the device history record for the subject lot was reviewed and confirmed the lot was manufactured according to specifications; no abnormalities were noted.A review of the complaint log confirmed this to be an isolated event.No additional issues have been reported.

Brand Name
RAPTOR
Common Device Name
GRASPING DEVICE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4403586251
MDR Report Key23727319
Report Number1528319-2025-00110
Device Sequence Number16100948
Product Code OCZ
UDI-Device Identifier00724995183660
UDI-Public(01)00724995183660(11)250312(17)280312(10)12005653
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711178
Device Catalogue Number00711178
Device Lot Number(10)12005653
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown